Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Feeling unsteady and off balance when standing and walking. Reason?

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 322 Questions
I am experiencing unsteadiness and feeling like I am
off balance off and on during the day when I stand and walk. It comes and goes. Just started about 5 days ago.
Posted Sun, 11 Aug 2013 in Brain and Spine
Answered by Dr. Rahul D Chaudhari 45 minutes later
Thanks for writing to us.
There are many reasons which can cause such problem. It could be due to disruption in any of the ear (vestibular), visual, or proprioceptive systems (brain and spine). may happen due to sudden blood pressure changes.
It may be associated symptoms such as-
Vertigo is the sensation of spinning or having the room spin about you. Most people find vertigo very disturbing and report associated nausea and vomiting.
Disequilibrium is the sensation of being off balance, and is most often characterized by frequent falls in a specific direction. This condition is not often associated with nausea or vomiting.
Pre-syncope is a feeling of lightheadedness or simply feeling faint. Syncope, by contrast, is actually fainting.
If there is ear problem then you may get noisy sounds and hearing loss and flickering of eyes. If its a visual problem then you tend to have difficulty in seeing the objects. In case of brain or spine issues you may have weakness in extremities or issues with urination.
I would suggest to consult physician to get a thorough exam to pinpoint the problem. According things can be further investigated. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor